Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Fort Worth, TX

January 9, 20098 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Jan 9, 2009, 4:59 AM CST for 8 counties in Texas. It took effect at Jan 9, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2009, 4:59 AM CST (10:59 UTC)
In effect from
Jan 9, 2009, 12:00 PM CST
Expired
Jan 9, 2009, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3446 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 091059
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
459 AM CST FRI JAN 9 2009

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR AREAS ALONG
AND WEST OF A COMANCHE...MINERAL WELLS...TO BOWIE LINE. LOW
RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE A
CRITICAL FIRE DANGER. 

.A COLD FRONT OVER THE CENTRAL PLAINS BEFORE DAYBREAK WILL
APPROACH APPROACH THE WICHITA FALLS AREA BY SUNSET. AHEAD OF THE
FRONT...THERE WILL BE SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH
WITH GUSTS TO 30 MPH. THESE WINDS COMBINED WITH RELATIVE
HUMIDITIES BELOW 30 PERCENT THIS AFTERNOON...AND THE DRY
VEGETATION WILL RESULT IN THE CRITICAL FIRE DANGER. 

TXZ091-100-101-115-116-129-130-141-091900-
/O.NEW.KFWD.FW.W.0002.090109T1800Z-090110T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-
459 AM CST FRI JAN 9 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

A COLD FRONT OVER THE CENTRAL PLAINS BEFORE DAYBREAK WILL
APPROACH THE WICHITA FALLS AREA BY SUNSET. AHEAD OF THE
FRONT...THERE WILL BE SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH
WITH GUSTS TO 30 MPH. THESE WINDS COMBINED WITH MINIMUM RELATIVE
HUMIDITIES BELOW 30 PERCENT...AND THE DRY VEGETATION...WILL
RESULT IN A CRITICAL FIRE DANGER. WIND SPEEDS WILL DECREASE
TOWARD SUNSET. AS A COLD FRONT MOVES THROUGH THIS EVENING WINDS
WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 MPH. BY THAT TIME
RELATIVE HUMIDITIES WILL HAVE INCREASED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$
3 follow-up statements
000 
WWUS84 KFWD 091100 CCA
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
459 AM CST FRI JAN 9 2009

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR AREAS ALONG
AND WEST OF A COMANCHE...MINERAL WELLS...TO BOWIE LINE. LOW
RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE A CRITICAL 
FIRE DANGER... 

.A COLD FRONT OVER THE CENTRAL PLAINS BEFORE DAYBREAK WILL
APPROACH APPROACH THE WICHITA FALLS AREA BY SUNSET. AHEAD OF THE
FRONT...THERE WILL BE SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH
WITH GUSTS TO 30 MPH. THESE WINDS COMBINED WITH RELATIVE
HUMIDITIES BELOW 30 PERCENT THIS AFTERNOON...AND THE DRY
VEGETATION WILL RESULT IN THE CRITICAL FIRE DANGER. 

TXZ091-100-101-115-116-129-130-141-091900-
/O.NEW.KFWD.FW.W.0002.090109T1800Z-090110T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-
459 AM CST FRI JAN 9 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

A COLD FRONT OVER THE CENTRAL PLAINS BEFORE DAYBREAK WILL
APPROACH THE WICHITA FALLS AREA BY SUNSET. AHEAD OF THE
FRONT...THERE WILL BE SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH
WITH GUSTS TO 30 MPH. THESE WINDS COMBINED WITH MINIMUM RELATIVE
HUMIDITIES BELOW 30 PERCENT...AND THE DRY VEGETATION...WILL
RESULT IN A CRITICAL FIRE DANGER. WIND SPEEDS WILL DECREASE
TOWARD SUNSET. AS A COLD FRONT MOVES THROUGH THIS EVENING WINDS
WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 MPH. BY THAT TIME
RELATIVE HUMIDITIES WILL HAVE INCREASED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$
000 
WWUS84 KFWD 091834
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1234 PM CST FRI JAN 9 2009

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR AREAS ALONG
AND WEST OF A COMANCHE...MINERAL WELLS...TO BOWIE LINE. LOW
RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE A
CRITICAL FIRE DANGER...

.SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH
WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT THIS
AFTERNOON IN THE WARNED AREA. GIVEN THE DRY VEGETATION...CRITICAL
FIRE DANGER WILL RESULT. CONDITIONS WILL MODERATE QUICKLY NEAR
SUNSET.

TXZ091-100-101-115-116-129-130-141-100000-
/O.CON.KFWD.FW.W.0002.000000T0000Z-090110T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-
1234 PM CST FRI JAN 9 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

.SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH
WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT THIS
AFTERNOON IN THE WARNED AREA. GIVEN THE DRY VEGETATION...CRITICAL
FIRE DANGER WILL RESULT. CONDITIONS WILL MODERATE QUICKLY NEAR
SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$
000 
WWUS84 KFWD 100003
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CST FRI JAN 9 2009

...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST...

.TEMPERATURES WILL CONTINUE TO COOL WITH THE ONSET OF NIGHTFALL
AND WINDS WILL CONTINUE TO BECOME SOUTHWESTERLY AND DIMINISH TO
AROUND 10 MPH...AHEAD OF A STRONG COLD FRONT EXPECTED INTO THE
REGION AROUND MIDNIGHT.

TXZ091-100-101-115-116-129-130-141-100115-
/O.EXP.KFWD.FW.W.0002.000000T0000Z-090110T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-
603 PM CST FRI JAN 9 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

TEMPERATURES WILL CONTINUE TO COOL AND WITH HUMIDITIES RISING WELL
ABOVE CRITICAL LEVELS WITH THE ONSET OF NIGHTFALL. ALSO...WINDS
WILL BECOME SOUTHWESTERLY AND DIMINISH TO AROUND 10 MPH.

$$

05/

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 9, 4:10 AM CST, 49 minutes earlier.

Area forecast discussion, Jan 9, 4:10 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CST FRI JAN 9 2009

.DISCUSSION...

MOISTURE AND LOW CLOUDS SPREADING NORTHWARD EARLY THIS MORNING AS
OUR NEXT COLD FRONT IN NORTHERN COLORADO AND NEBRASKA PREPARES TO
DIVE THROUGH THE CWA TONIGHT.  FOR TODAY...AREAS OF FOG...SPRINKLES
OR DRIZZLE THIS MORNING SOUTHEAST OF A KILLEEN TO EMORY LINE...THEN
A LOW CHANCE OF LIGHT RAIN THIS AFTERNOON AND EVENING OVER THE
SOUTHEAST BEFORE THE FRONT ARRIVES. HIGHS WILL BE SOME 20+ DEGREES
ABOVE NORMAL.

A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN NORTH
WINDS OF 15-25 WITH GUSTS TO 35 TONIGHT THROUGH MIDDAY SATURDAY...
THEN IT WILL LAY DOWN LATE SATURDAY AFTERNOON.

ANOTHER COLD FRONT WILL ARRIVE MONDAY AFTERNOON...REINFORCING OUR
COLD AIR (NEAR NORMAL TEMPS) AND KEEPING US DRY INTO WEDNESDAY.

WE ARE IN STORE FOR A BIG CHANGE LATTER HALF OF NEXT WEEK AS A BROAD
TROUGH OVER MUCH OF NOAM SENDS COLD ARCTIC AIR DOWN INTO THE REGION.
RELIABLE COMPUTER MODELS ARE STILL HAVING A DIFFICULT TIME
DETERMINING JUST HOW COLD IT WILL BE. THE AIR MASS ORIGINATES IN
NORTHERN AND EASTERN ALASKA WHERE DAYTIME TEMPS HAVE BEEN MINUS 20
TO MINUS 45+ DEGREES. GIVEN THAT WE ARE NOW IN THE DEAD OF
WINTER...STRENGTH OF A RIDGE BUILDING OFF THE WEST COAST...A
MCFARLAND PATTERN SETUP NORMALLY RESULTS IN SOME OF THE COLDEST
TEMPERATURES OF WINTER...THUS WE WILL FOLLOW THE GFS AND UNDER MOS
GUIDANCE NUMBERS SIGNIFICANTLY FOR THURSDAY AND FRIDAY.  FORECAST
SOUNDING DO NOT INDICATE ANY POTENTIAL FOR SNOW OR ICE WITH THE
ARCTIC AIR.  75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  41  53  32  60 /   0   0   0   0   0
WACO, TX              77  44  56  30  59 /   0   5   0   0   0
PARIS, TX             69  38  47  25  57 /   5  10   5   0   0
DENTON, TX            75  37  51  25  60 /   0   0   0   0   0
MCKINNEY, TX          72  38  51  25  59 /   5   0   0   0   0
DALLAS, TX            76  40  53  31  61 /   0   0   0   0   0
TERRELL, TX           72  41  53  28  57 /   5  10   0   0   0
CORSICANA, TX         76  42  54  30  60 /  10  10   5   0   0
TEMPLE, TX            78  46  55  29  61 /   0   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/75
Hazardous weather outlook, Jan 8, 2:50 PM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CST THU JAN 8 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
250 PM CST THU JAN 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:00 PM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more21 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.